MAUDE Adverse Event Report: STRYKER GMBH SCREW GAUGE, LONG T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREW GAUGE, LONG T2 FEMUR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0325
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during surgery, the surgeon noticed a discrepancy between the length measurement using a scaled drill and the length gauge (difference approx.4mm).After checking in the sterilization department and comparison with two other references, this error appears to be confirmed and a comparatively longer length was determined.".
 
Additional Manufacturer Narrative
Please note correction to d3 (manufacturer entity).The reported event could be confirmed after deeper analysis with r&d, and the device was returned.Device inspection revealed the following: the received screw gauge is in good condition overall, there can be a difference of measurement simply due to the fact where the reference point for the measurement with the instrument is set.The difference can vary from the point of exit of the bone and the topology of the bone in that area while in scaled drill measures from the point where it is stopped.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user-related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
SCREW GAUGE, LONG T2 FEMUR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17025965
Report Number0009610622-2023-00181
Device Sequence Number20708090
Product Code LXH
UDI-Device Identifier04546540196408
UDI-Public04546540196408
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0325
Device Catalogue Number18060325
Device Lot NumberK411649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown